The Annals of Applied Probability

Stability in distribution of randomly perturbed quadratic maps as Markov processes

Rabi Bhattacharya and Mukul Majumdar

Full-text: Open access

Abstract

Iteration of randomly chosen quadratic maps defines a Markov process: Xn+1n+1Xn(1−Xn), where ɛn are i.i.d. with values in the parameter space [0,4] of quadratic maps Fθ(x)=θx(1−x). Its study is of significance as an important Markov model, with applications to problems of optimization under uncertainty arising in economics. In this article a broad criterion is established for positive Harris recurrence of Xn.

Article information

Source
Ann. Appl. Probab., Volume 14, Number 4 (2004), 1802-1809.

Dates
First available in Project Euclid: 5 November 2004

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1099674078

Digital Object Identifier
doi:10.1214/105051604000000918

Mathematical Reviews number (MathSciNet)
MR2099652

Zentralblatt MATH identifier
1065.60090

Subjects
Primary: 60J05: Discrete-time Markov processes on general state spaces
Secondary: 60J20: Applications of Markov chains and discrete-time Markov processes on general state spaces (social mobility, learning theory, industrial processes, etc.) [See also 90B30, 91D10, 91D35, 91E40] 37H10: Generation, random and stochastic difference and differential equations [See also 34F05, 34K50, 60H10, 60H15]

Keywords
Quadratic maps Markov process invariant probability

Citation

Bhattacharya, Rabi; Majumdar, Mukul. Stability in distribution of randomly perturbed quadratic maps as Markov processes. Ann. Appl. Probab. 14 (2004), no. 4, 1802--1809. doi:10.1214/105051604000000918. https://projecteuclid.org/euclid.aoap/1099674078


Export citation

References

  • Anantharam, V. and Konstantopoulos, T. (1997). Stationary solutions of stochastic recursions describing discrete event systems. Stochastic Process. Appl. 68 181–194. [Correction (1999) 80 271–278].
  • Athreya, K. B. and Dai, J. J. (2000). Random logistic maps–-I. J. Theoret. Probab. 13 595–608.
  • Athreya, K. B. and Dai, J. J. (2002). On the nonuniqueness of the invariant probability for i.i.d. random logistic maps. Ann. Probab. 30 437–442.
  • Bala, V. and Majumdar, M. (1992). Chaotic tatonnement. Econom. Theory 2 437–445.
  • Bhattacharya, R. N. and Majumdar, M. (1999). On a theorem of Dubins and Freedman. J. Theoret. Probab. 12 1165–1185.
  • Bhattacharya, R. N. and Majumdar, M. (2002). Stability in distribution of randomly perturbed quadratic maps as Markov processes. Center for Analytic Economics Working Paper 02-03, Cornell Univ.
  • Bhattacharya, R. N. and Rao, B. V. (1993). Random iteration of two quadratic maps. In Stochastic Processes: A Festschrift in Honour of Gopinath Kallianpur (S. Cambanis, J. K. Ghosh, R. L. Karandikar and P. K. Sen, eds.) 13–22. Springer, New York.
  • Bhattacharya, R. N. and Waymire, E. C. (2002). An approach to the existence of unique invariant probabilities for Markov processes. In Limit Theorems in Probability and Statistics (I. Berkes, E. Csáki and M. Csörgö, eds.). Janos Bolyai Soc., Budapest.
  • Carlsson, N. (2002). A contractivity condition for iterated function system. J. Theoret. Probab. 15 613–630.
  • Collet, P. and Eckmann, J.-P. (1980). Iterated Maps on the Interval as Dynamical Systems. Birkhäuser, Boston.
  • Dai, J. J. (2000). A result regarding convergence of random logistic maps. Statist. Probab. Lett. 47 11–14.
  • Graczyk, J. and Swiatek, G. (1997). General hyperbolicity in the logistic family. Ann. Math. 146 1–52.
  • Katok, A. and Kifer, Yu. (1986). Random perturbations of transformations of an interval. J. Anal. Math. 47 193–237.
  • Kifer, Yu. (1988). Random Perturbations of Dynamical Systems. Birkhäuser, Boston.
  • Majumdar, M. and Mitra, T. (2000). Robust ergodic chaos in discounted dynamic optimization models. In Optimization and Chaos (M. Majumdar et al., eds.) 240–257. Springer, Berlin.
  • Meyn, S. P. and Tweedie, R. L. (1993). Markov Chains and Stochastic Stability. Springer, New York.
  • Mitra, K. (1998). On capital accumulation paths in a neoclassical stochastic growth model. Econom. Theory 11 457–464.
  • Orey, S. (1971). Some Limit Theorems for Markov Chain Transition Probabilities. Van Nostrand, New York.